Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 189, NWS Shreveport, LA

June 17, 2005Bienville Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 17, 2005, 7:45 AM CDT for Bienville Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2005, 7:45 AM CDT (12:45 UTC)
Expired
Jun 17, 2005, 8:45 AM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Bienville Parish, LA

The radar

The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 6:45 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1962 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:00 AM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 17, 3:00 AM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT FRI JUN 17 2005

.DISCUSSION...
IR SATELLITE IMAGERY SHOWS A MASSIVE MCC OVER CENTRAL OK BEARING
SOUTHEASTWARD TOWARDS THE 4-STATE REGION THIS AM.  THIS COMPLEX
HAS SLOWED SOMEWHAT IN THE LAST HOUR...BUT SHOWS NO SIGNS OF
LETTING UP...W/CLOUD TOPS REMAINING AOB -75C.  WILL HIKE POPS
EVERYWHERE TO LIKELY...AND EMPHASIZE THE SEVERE WIND THREAT.  ETA
HAS A REASONABLE HANDLE ON THE FEATURE...AS IT DID 24 HRS
AGO...BRINING THE MCC INTO THE NW ZONES ALONG NW-SE ORIENTED
INSTABILITY AXIS BEFORE SUNRISE.  THIS WILL PLAY HAVOC W/HIGHS
THIS AFTERNOON...BUT 850MB TEMP TRENDS SUGGEST A BRIEF RESPITE
FROM THE WARMER WX AS OF LATE...AND GUIDANCE NUMBERS ARE IN THE
BALLPARK.  OTHERWISE...UPPER LEVEL RIDGE CENTERED NEAR
PRESIDIO...TX WILL BUILD NORTH OVER THE NEXT COUPLE OF
DAYS...GREATLY DIMINISHING CHANCES FOR RAINFALL...AND INCREASING
TEMPS AGAIN.  WILL MAKE ONLY MINOR TWEAKS TO THE EXTENDED...AS IT
LOOKS TO BE DRY AND CONTINUED WARM.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  92  74  96  74 /  40  30  20  20
MLU  88  70  92  71 /  50  40  30  20
DEQ  87  69  95  71 /  60  30  20  20
TXK  89  72  95  71 /  50  30  20  20
ELD  88  69  93  71 /  60  40  30  20
TYR  94  75  96  76 /  30  20  20  20
GGG  92  74  96  73 /  30  20  20  20
LFK  95  75  97  73 /  30  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

04/44
Hazardous weather outlook, Jun 17, 6:00 AM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT FRI JUN 17 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT FRI JUN 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO THE FOUR
STATE AREA THIS MORNING THROUGH TONIGHT.  SOME OF THESE THUNDERSTORMS
WILL BECOME SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT.
LARGE HAIL WILL ALSO BE POSSIBLE.

ISOLATED TO SCATTERED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS
MAY POSSIBLY DEVELOP AS WELL ACROSS THE FOUR STATE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR TODAY OR TONIGHT.

44

In the hours before

Local storm report, Jun 17, 7:27 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 AM CDT FRI JUN 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     TSTM WND DMG     8 SE TEXARKANA          33.37N 93.92W
06/17/2005                   MILLER             AR   LAW ENFORCEMENT

            TREES DOWN...FENCES DAMAGED. CATTLE RUNNING AMUCK.

&&

JD
Local storm report, Jun 17, 7:28 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 AM CDT FRI JUN 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     HAIL             HOCHATOWN               34.20N 94.67W
06/17/2005  1.00 INCH        MCCURTAIN          OK   PUBLIC

0400 AM     TSTM WND DMG     VALLIANT                34.00N 95.09W
06/17/2005                   MCCURTAIN          OK   LAW ENFORCEMENT

            STREET SIGNS DOWN.

0420 AM     TSTM WND DMG     1 N IDABEL              33.92N 94.82W
06/17/2005                   MCCURTAIN          OK   LAW ENFORCEMENT

            TREES DOWN IN HOLLYBROOK.

0525 AM     TSTM WND DMG     10 W HOPE               33.67N 93.77W
06/17/2005                   HEMPSTEAD          AR   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 278.

0528 AM     TSTM WND GST     TEXARKANA               33.45N 94.02W
06/17/2005  60 MPH           MILLER             AR   ASOS

0530 AM     TSTM WND GST     TEXARKANA               33.45N 94.02W
06/17/2005  60 MPH           MILLER             AR   ASOS

0605 AM     TSTM WND DMG     STAMPS                  33.36N 93.50W
06/17/2005                   LAFAYETTE          AR   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0608 AM     TSTM WND DMG     LEWISVILLE              33.36N 93.58W
06/17/2005                   LAFAYETTE          AR   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0615 AM     TSTM WND DMG     8 SE TEXARKANA          33.37N 93.92W
06/17/2005                   MILLER             AR   LAW ENFORCEMENT

            TREES DOWN...FENCES DAMAGED. CATTLE RUNNING AMUCK.

0622 AM     DOWNBURST        1 N WALDO               33.37N 93.30W
06/17/2005                   COLUMBIA           AR   LAW ENFORCEMENT

            POWERLINES AND TREES DOWN AT LAMARTINE.

&&

JD
Local storm report, Jun 17, 7:32 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
732 AM CDT FRI JUN 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 AM     HAIL             DE KALB                 33.51N 94.62W
06/16/2005  0.88 INCH        BOWIE              TX   PUBLIC

&&

JD
Local storm report, Jun 17, 7:39 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 AM CDT FRI JUN 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     TSTM WND DMG     10 W EL DORADO          33.22N 92.84W
06/16/2005                   UNION              AR   LAW ENFORCEMENT

            TREES DOWN ACROSS COUNTY ROAD 235.

&&

JD
Local storm report, Jun 17, 7:40 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 AM CDT FRI JUN 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     HAIL             HOCHATOWN               34.20N 94.67W
06/17/2005  1.00 INCH        MCCURTAIN          OK   PUBLIC

0400 AM     TSTM WND DMG     VALLIANT                34.00N 95.09W
06/17/2005                   MCCURTAIN          OK   LAW ENFORCEMENT

            STREET SIGNS DOWN.

0420 AM     TSTM WND DMG     1 N IDABEL              33.92N 94.82W
06/17/2005                   MCCURTAIN          OK   LAW ENFORCEMENT

            TREES DOWN IN HOLLYBROOK.

0525 AM     TSTM WND DMG     10 W HOPE               33.67N 93.77W
06/17/2005                   HEMPSTEAD          AR   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 278.

0528 AM     TSTM WND GST     TEXARKANA               33.45N 94.02W
06/17/2005  60 MPH           MILLER             AR   ASOS

0530 AM     TSTM WND GST     TEXARKANA               33.45N 94.02W
06/17/2005  60 MPH           MILLER             AR   ASOS

0605 AM     TSTM WND DMG     STAMPS                  33.36N 93.50W
06/17/2005                   LAFAYETTE          AR   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0608 AM     TSTM WND DMG     LEWISVILLE              33.36N 93.58W
06/17/2005                   LAFAYETTE          AR   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0615 AM     TSTM WND DMG     8 SE TEXARKANA          33.37N 93.92W
06/17/2005                   MILLER             AR   LAW ENFORCEMENT

            TREES DOWN...FENCES DAMAGED. CATTLE RUNNING AMUCK.

0622 AM     DOWNBURST        1 N WALDO               33.37N 93.30W
06/17/2005                   COLUMBIA           AR   LAW ENFORCEMENT

            POWERLINES AND TREES DOWN AT LAMARTINE.

&&

JD
Local storm report, Jun 17, 7:42 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 AM CDT FRI JUN 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     HAIL             HOCHATOWN               34.20N 94.67W
06/17/2005  1.00 INCH        MCCURTAIN          OK   PUBLIC

0400 AM     TSTM WND DMG     VALLIANT                34.00N 95.09W
06/17/2005                   MCCURTAIN          OK   LAW ENFORCEMENT

            STREET SIGNS DOWN.

0420 AM     TSTM WND DMG     1 N IDABEL              33.92N 94.82W
06/17/2005                   MCCURTAIN          OK   LAW ENFORCEMENT

            TREES DOWN IN HOLLYBROOK.

0525 AM     TSTM WND DMG     10 W HOPE               33.67N 93.77W
06/17/2005                   HEMPSTEAD          AR   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 278.

0528 AM     TSTM WND GST     TEXARKANA               33.45N 94.02W
06/17/2005  60 MPH           MILLER             AR   ASOS

0530 AM     TSTM WND GST     TEXARKANA               33.45N 94.02W
06/17/2005  60 MPH           MILLER             AR   ASOS

0605 AM     TSTM WND DMG     STAMPS                  33.36N 93.50W
06/17/2005                   LAFAYETTE          AR   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0608 AM     TSTM WND DMG     LEWISVILLE              33.36N 93.58W
06/17/2005                   LAFAYETTE          AR   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0615 AM     TSTM WND DMG     8 SE TEXARKANA          33.37N 93.92W
06/17/2005                   MILLER             AR   LAW ENFORCEMENT

            TREES DOWN...FENCES DAMAGED. CATTLE RUNNING AMUCK.

0622 AM     DOWNBURST        1 N WALDO               33.37N 93.30W
06/17/2005                   COLUMBIA           AR   LAW ENFORCEMENT

            POWERLINES AND TREES DOWN AT LAMARTINE.

0715 AM     TSTM WND DMG     10 W EL DORADO          33.22N 92.84W
06/17/2005                   UNION              AR   LAW ENFORCEMENT

            TREES DOWN ACROSS COUNTY ROAD 235.

&&

JD

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:29 PM CDTSevere Thunderstorm WarningSHVRusk61 min
Jun 17, 5:23 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola67 min
Jun 17, 6:30 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby60 min
Jun 16, 7:39 PM CDTSevere Thunderstorm WarningSHVDe Soto, Sabine66 min
Jun 17, 5:15 PM CDTSevere Thunderstorm WarningSHVCaddo45 min
Jun 17, 6:18 PM CDTSevere Thunderstorm WarningSHVDe Soto57 min
Jun 17, 5:08 AM CDTSevere Thunderstorm WarningSHVLittle River67 min
Jun 17, 5:12 AM CDTSevere Thunderstorm WarningSHVHoward63 min
Jun 17, 5:21 AM CDTSevere Thunderstorm WarningSHVHempstead54 min
Jun 17, 5:34 AM CDTSevere Thunderstorm WarningSHVMiller56 min
Jun 17, 5:52 AM CDTSevere Thunderstorm WarningSHVLafayette53 min
Jun 17, 6:15 AM CDTSevere Thunderstorm WarningSHVColumbia60 min
Jun 17, 6:52 AM CDTSevere Thunderstorm WarningSHVUnion68 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.